Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Tallahassee, FL

August 9, 2022Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 9, 2022, 3:21 PM EDT for Leon County, Florida. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2022, 3:21 PM EDT (19:21 UTC)
Expired
Aug 9, 2022, 3:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:30 PM EDTTSTM WND DMG2 Ne Killearn Estates, FLLARGE BRANCHES WERE BLOWN DOWN IN THE AREA OF 3200 SHANNON LAKES N.
Aug 9, 3:30 PM EDTTSTM WND DMG2 Nne Killearn Estates, FLTREE DOWN ON A POWER LINE PARTIALLY BLOCKING THE ROAD NEAR ALAN A DALE AND JOE COTTON TRAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
543 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

730 
WWUS82 KTAE 091921
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Tue Aug 9 2022
 
FLZ017-091945-
Leon FL-
321 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern Leon
County through 345 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Tallahassee, Ralford Greenway, Macon Community Park, Lake Iamonia,
Tallahassee Memorial Hosp, Maclay State Gardens, Killearn Lakes,
Iamonia, Moccasin Gap, Killearn Estates, Fallschase, Lake Ella,
Bradfordville, Winthrop Park, Tom Brown Park, Forest Meadows Park,
Pisgah Church and Tallahassee Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 8414 3046 8429 3066 8430 3067 8431
      3068 8430 3068 8406 3067 8401
TIME...MOT...LOC 1920Z 200DEG 10KT 3050 8424 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:07 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 9, 3:07 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
307 PM EDT Tue Aug 9 2022

.NEAR TERM [Through Wednesday]...

A fairly common summer afternoon is underway, with afternoon
thunderstorms firing up along inland-advancing seabreezes, along
with other inland boundaries.

Satellite-derived PW imagery shows a narrow axis of dry mid-level
air from near Crystal River to Saint Augustine, slowly advancing
northwest. Proximity of the drier air aloft to the Nature Coast
will enhance gust potential with storms this afternoon,
especially for points from Perry southeastward. Elsewhere,
thermodynamics do not support especially strong thunderstorm wind
gusts.

That dry air aloft will pass across TLH and VLD this evening, then
the rest of the area overnight. This will simply increase
confidence in a quick end to convection around sunset this
evening and a dry night over inland areas.

By late tonight, deeper moisture will already fill back in across
the Gulf waters, so late night and morning convection will fire up
as normal over the bathtub warm 86-degree waters.

Wednesday afternoon will have a similar look and feel as today,
meaning a seasonable coverage of diurnally-driven showers and
thunderstorms along inland-advancing seabreezes and other leftover
boundaries.

.SHORT TERM & LONG TERM [Wednesday Night Through Tuesday]...

The previous forcing for our current unsettled wet pattern has moved
beyond our forecast area being supplemented by southerly flow from
off shore high pressure. With the gulf being exceptionally warm, the
southerly flow is easily picking up the abundant moisture off the
Gulf and continuing to distribute it across our forecast area as
shown in the precipitable water values of 1.75-2 inches remaining
through the work week. Showers and Thunderstorms can be expected
each afternoon with the highest coverage residing along the coast,
in the Florida Panhandle, and SE Alabama.

The weekend brings in the next synoptic feature in the form of a
trough moving southward. Dry air is expected to follow behind the
trough however there is some uncertainty in its strength and
development. Currently two scenarios are presenting themselves. If
the trough maintains enough energy to clear our area, drier air
will be ushered in and decrease PWAT values and rain chances
significantly for next week. On the contrary, if the trough lacks
the strength and energy, current ensemble guidance shows potential
for the trough to stall over our forecast area bringing with it
continued showers and thunderstorms. While it is rare that summer
cold fronts maintain the strength to completely clear our area, it
is by no mean impossible and is still a valid consideration as we
continue to monitor the development of this trough.

Despite the synoptic shift during this forecast period, high
temperatures remain in the low 90s each day with Saturday and Sunday
showing potential to be a degree or so cooler as the trough moves
in. Lows will remain unchanged residing in the low to mid 70s.

&&

.AVIATION...
[Through 18Z Wednesday]

Seasonable afternoon thunderstorms are underway along inland-
advancing seabreeze boundaries and other inland boundaries. This
has the potential to affect all terminals this afternoon, though
TLHs window of opportunity for thunder will likely close around
20z. After sunset, drier air aloft will spread in, bringing a
quick end to convection. The drier air exits on Wednesday morning,
so another routine round of diurnal air mass convection is
expected on Wednesday.

&&

.MARINE...

Light to moderate east to southeasterly flow is expected through
the next few days with a shift to the west by Thursday. Daily
showers and thunderstorms are expected across the waters, with
gusty winds and waterspouts possible. Outside of showers and
thunderstorms, fair boating conditions are expected.

&&

.FIRE WEATHER...

A fairly wet pattern is expected for the next couple of days with
daily showers and thunderstorms expected across the area. Mostly south
to southwest transport winds are expected, becoming more westerly into
the weekend. There are no fire weather concerns.

&&

.HYDROLOGY...

Scattered to widespread showers and thunderstorms are expected
through the rest of the week with locally heavy rainfall possible
each day. No widespread flooding or river flooding is expected
through the next week.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  91  72  91  72 /  10  50  20  70  20
Panama City   75  89  75  87  76 /  30  50  50  80  30
Dothan        71  91  72  88  71 /  30  50  20  80  20
Albany        72  93  72  91  72 /  20  40  10  60  20
Valdosta      71  93  72  92  71 /  30  40  10  50  20
Cross City    73  93  74  93  74 /  20  30  20  40  20
Apalachicola  77  87  76  87  76 /  20  50  40  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
     Coastal Bay-Coastal Franklin-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Darish
LONG TERM...Darish
AVIATION...Haner
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 9, 2:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM CDT Tue Aug 9 2022

ALZ066-067-069-091915-
Dale AL-Henry AL-Houston AL-
143 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of southeastern Dale,
southwestern Henry and north central Houston Counties through 215 PM
CDT...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kinsey, or near Headland, moving northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Headland, Dothan, Midland City, Kinsey, Cowarts, Webb, Pinckard,
Grimes, Newville, Napier Field, Sylvan Grove, Kirkland Crossroads,
Blackwood, Pearce, Enon, Kelly Springs, Pleasant Plains, Headland
Municipal A/P and Smyrna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3130 8518 3120 8528 3129 8554 3149 8537
TIME...MOT...LOC 1842Z 125DEG 13KT 3129 8531

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Aug 9, 2:55 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM EDT Tue Aug 9 2022

FLZ018-019-028-091930-
Inland Taylor FL-Inland Jefferson FL-Madison FL-
255 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of central Jefferson,
north central Taylor and southwestern Madison Counties through 330 PM
EDT...

At 255 PM EDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Monticello, moving north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lamont, Waukeenah, Capps, Wacissa, Wacissa Springs, Eridu, Cabbage
Grove and Thomas City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8374 3020 8387 3038 8406 3050 8377
TIME...MOT...LOC 1855Z 157DEG 14KT 3030 8385

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Aug 9, 2:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
257 PM EDT Tue Aug 9 2022

FLZ016-017-091930-
Gadsden FL-Leon FL-
257 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern Gadsden
and central Leon Counties through 330 PM EDT...

At 256 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or near Tallahassee, moving north at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Midway, Havana, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Freemont, Macon Community Park,
Tallahassee Memorial Hosp, Florence, Scotland, Jamieson, Shady Rest,
Lake Ella, Tallahassee Mall, Branchville, Hinson, Dogtown, Forest
Meadows Park and Levy Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3069 8456 3070 8452 3069 8448 3068 8425
      3045 8422 3041 8443
TIME...MOT...LOC 1856Z 165DEG 16KT 3051 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Aug 9, 3:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
204 PM CDT Tue Aug 9 2022

FLZ009-091930-
Holmes FL-
204 PM CDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northwestern Holmes
County through 230 PM CDT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Geneva. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Barker Store, Cerrogordo, Prosperity, Hickory Hill, Izagora, New
Hope, Gritney, Arrant Settlement and Baker Settlement.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8579 3078 8593 3090 8603 3098 8586
TIME...MOT...LOC 1904Z 154DEG 0KT 3086 8590

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Haner
Special weather statement, Aug 9, 3:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
314 PM EDT Tue Aug 9 2022

FLZ034-134-092000-
Coastal Dixie FL-Inland Dixie FL-
314 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern Dixie
County through 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Manattee Road, or 9 miles southeast of Cross City, moving northwest
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Shamrock, Cross City Airport, Old Town, Eugene, Yellow
Jacket and Fanning Springs.

LAT...LON 2956 8295 2954 8298 2952 8297 2952 8298
      2947 8298 2945 8301 2942 8302 2957 8324
      2975 8301 2966 8295 2964 8296 2963 8297
      2961 8297 2958 8295 2959 8294
TIME...MOT...LOC 1914Z 138DEG 8KT 2954 8300

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 9, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Tue Aug 9 2022

FLZ017-091945-
Leon FL-
321 PM EDT Tue Aug 9 2022

...A strong thunderstorm will impact portions of northeastern Leon
County through 345 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Ralford Greenway, Macon Community Park, Lake Iamonia,
Tallahassee Memorial Hosp, Maclay State Gardens, Killearn Lakes,
Iamonia, Moccasin Gap, Killearn Estates, Fallschase, Lake Ella,
Bradfordville, Winthrop Park, Tom Brown Park, Forest Meadows Park,
Pisgah Church and Tallahassee Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3042 8414 3046 8429 3066 8430 3067 8431
      3068 8430 3068 8406 3067 8401
TIME...MOT...LOC 1920Z 200DEG 10KT 3050 8424

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:11 PM EDTSpecial Weather StatementTAEJefferson34 min
Aug 8, 8:13 PM EDTSpecial Marine WarningTAE62 min
Aug 9, 4:26 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton22 hr
Aug 9, 5:49 AM EDTSpecial Marine WarningTAE41 min
Aug 9, 7:48 AM EDTSpecial Marine WarningTAE117 min
Aug 9, 8:24 AM EDTSpecial Marine WarningTAE66 min
Aug 9, 9:31 AM EDTSpecial Marine WarningTAE119 min
Aug 9, 10:01 AM EDTSpecial Marine WarningTAE44 min
Aug 9, 10:34 AM EDTSpecial Weather StatementTAEWakulla26 min
Aug 9, 10:41 AM EDTSpecial Marine WarningTAE64 min
Aug 9, 10:58 AM EDTSpecial Weather StatementTAEWakulla32 min
Aug 9, 11:27 AM EDTSpecial Weather StatementTAEWakulla33 min
Aug 9, 2:00 PM EDTSpecial Weather StatementTAEHolmes30 min
Aug 9, 2:53 PM EDTSpecial Marine WarningTAE97 min
Aug 9, 2:55 PM EDTSpecial Weather StatementTAEJefferson35 min
Aug 9, 2:57 PM EDTSpecial Weather StatementTAELeon33 min
Aug 9, 3:04 PM EDTSpecial Weather StatementTAEHolmes26 min
Aug 9, 3:14 PM EDTSpecial Weather StatementTAEDixie46 min
Aug 9, 3:24 PM EDTSevere Thunderstorm WarningTAELeon36 min
Aug 9, 3:38 PM EDTSpecial Weather StatementTAEJefferson37 min
Aug 9, 3:49 PM EDTSpecial Weather StatementTAEDixie41 min
Aug 9, 3:57 PM EDTSpecial Weather StatementTAETaylor48 min
Aug 9, 4:05 PM EDTSpecial Weather StatementTAEJackson25 min
Aug 9, 4:09 PM EDTSpecial Weather StatementTAEMadison51 min
Aug 9, 4:17 PM EDTSevere Thunderstorm WarningTAEMadison28 min
Aug 9, 4:26 PM EDTSevere Thunderstorm WarningTAETaylor64 min
Aug 9, 4:46 PM EDTSevere Thunderstorm WarningTAEMadison44 min
Aug 9, 5:06 PM EDTSpecial Weather StatementTAEMadison24 min
Aug 9, 5:32 PM EDTSevere Thunderstorm WarningTAEMadison43 min
Aug 9, 5:33 PM EDTSpecial Weather StatementTAEJefferson42 min
Aug 8, 9:16 PM EDTAreal Flood AdvisoryTAEThomas59 min
Aug 9, 3:52 PM EDTSpecial Weather StatementTAEDecatur, Grady, Thomas38 min
Aug 9, 5:13 PM EDTSpecial Weather StatementTAELowndes47 min
Aug 9, 5:48 PM EDTFlash Flood WarningTAEBrooks, Lowndes117 min
Aug 9, 6:11 PM EDTSpecial Weather StatementTAECalhoun, Clay, Dougherty, Lee, Quitman, Randolph and 3 more64 min
Aug 9, 6:13 PM EDTSpecial Weather StatementTAELanier47 min
Aug 9, 7:00 PM EDTSpecial Weather StatementTAEBerrien, Irwin45 min
Aug 9, 2:11 PM EDTSpecial Weather StatementTAEHouston34 min
Aug 9, 2:43 PM EDTSpecial Weather StatementTAEHouston32 min
Aug 9, 4:37 PM EDTSpecial Weather StatementTAEHouston38 min
Aug 9, 5:15 PM EDTSpecial Weather StatementTAEHouston30 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.